I was just diagnosed with MS in October and have been on Copaxone ever since. I take my shots daily and have only missed 1 shot while waiting for a response from my dr to continue. I have had 3 post injection reactions all within 2 weeks of each other. So...having been on Copaxone for 8 months, I have now only began to have the heat sensitivity since beginning the shots. I'm curious to know if it is the meds that cause this sensitivity because I never had this bad reaction to the heat in my life. I'm almost positive I've had MS for a couple of years, just didn't know about it, but never really had the heat issues before. This winter was horrible if we had the wood stove on (Major dizziness and not feeling like I had a clear head.) The winter previous and so on, I loved having the heat from the stove and didn't mind if it was 90 degrees! Loved every minute of it. Now, I can't stand it. Does anyone else feel the same way?
As a Heating an Air technician I would wonder if you need to have your wood stove cleaned and check the venting due to the dizziness. Or if you have Asthma or other breathing problems wood stoves are not recommended as a general rule.
Do not know about the Copaxone however with its composition it should not.
Overheating is just worse with the wood stove because it gets so hot. But... I never used to get dizzy like I do now after being on the shots with any type of heat. I could be out in the 100 degree sun all summer long and not get dizzy. Now that I'm on Copaxone, I feel like the shots are causing the major dizziness.
I'm on Rebif, but remember my nurse mentioning watching out for the sun and we weren't discussing pseudoexacerbations from heat - just the meds. I can't remember her exact words, but believe sun sensitivity was a possibility.
Since they are totally different meds, I'll have to do some research into the instances sun sensitivity and DMDs.
The dizzy is concerning, and I think you should mention it to the Dr. As far as handling the heat in the past, and what you currently describe - sounds as if to me that heat is affecting you :( Stinks losing those things we love durrnit!!!!!!
Your neurological damage will cause heat sensitivity, so it's possible that you're finally just experiencing the normal heat sensitivity that happens with MS.
I think - and I have to say that this is just my personal experience - that the closer you are to a flare, the more neurological damage you have, and the more sensitive you are. Six months ago I was so sensitive that 85° would be enough to set me off. Now I can take temps up to 88° or so before I start having problems.
I'm hoping... or.. I guess I can just pray to God that it will just "Go away." I love being in the sun and love the warm weather. We're putting in a pool this summer, so I was hoping getting in to exercise would help. I'm only hoping the heat doesn't get in the way of not being able to enjoy the pool with my kids. I'm sure it's just wishful thinking, but that is what I'm hoping for. It usually gets really hot in Yakima during the summer.
thank you everyone for your responses!!
Thank you all for your support! I'm hoping soon that exercise is going to be my answer in the pool! Overheating never used to be a problem, not even last summer in the heat! I love the heat! I still love hot showers, but now... after taking them, I regret it when the dizziness and headaches set in. I tried Zumba, which is awesome, loved every minute of it, but it was too hard. Once I got going, I overheated just like a car and had to sit before I fainted. I appreciate your support as I know you all get overheated too. I hope all goes well for you. Let me know if you have any other ideas to cool down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.